Mar 31, 2001 - 4:18 pm
I am 40 years old and had a radical mascectomy along with reconstruction on November 2, 2000. I went through the surgery like a trooper and also my first few chemo treatments. Adriamycin was a bear! Of course, I lost all of my hair. That really didn't bother me as much as I thought it would. It started to grow back, but they said Taxol would make it fall out again. I will be getting my second Taxol/Herceptin on Tuesday which makes my whole body ache, but mostly my legs and back. I was doing great until I found out I have to go to the hospital(30 miles away)for 10 days in a row and five days after my next three treatments to get a shot to boost my white blood cell count which was low. I will also be receiving herceptin once a week for a year. Its seems as soon as I start feeling positive, something comes along and gets me down again. I know this is a small price to pay for life, but I guess I just need someone to complain to. I have a 17 year old daughter who is graduating this year and an 11 year old son. Also, a wonderful husband who has been very supportive. I try to stay very positive for my family and friends. I've had some down times, but I have been 90% positive. I have not been to a support group yet, but I think maybe I should try one to vent a little. I feel that when I discuss how I feel with my family and friends, their going to get sick of hearing about it. I wondered if any of you have gone to support groups and have they helped? Thank you in advance!